MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020230
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s10531) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the physician could not advance nor retrieve the 2mm x 2cm deltapaq 10 cerecyte coil (cdf10020230 / s10531).As a result, the physician had to remove both the coil and the microcatheter.The coil was inspected after removal and was noted to be stretched.The physician used another 2mm x 2cm deltapaq 10 cerecyte coil to successfully complete the procedure.There was no report of any patient complication or adverse event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 10/03/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the physician could not advance nor retrieve the 2mm x 2cm deltapaq 10 cerecyte coil (cdf10020230 / s10531).As a result, the physician had to remove both the coil and the microcatheter.The coil was inspected after removal and was noted to be stretched.The physician used another 2mm x 2cm deltapaq 10 cerecyte coil to successfully complete the procedure.There was no report of any patient complication or adverse event.The product was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the 2mm x 2cm deltapaq 10 cerecyte coil was returned and received contained in a pouch.Visual inspection was performed.The hub was inspected and was noted without any appearance of damage.The device positioning unit (dpu) was kinked at 67.2 cm from the proximal end.The coil introducer was zipped and without any appearance of damage.The resheathing tool was also observed to be in good condition.Microscopic inspection was performed.The v-notch was in good condition, with no appearance of damage.The resistance heating (rh) was in good condition.The embolic coil was also observed without any damage.A review of manufacturing documentation associated with this lot (s10531) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Functional test was performed.A lab sample prowler select plus microcatheter was flushed with a lab sample syringe.The 2mm x 4 cm deltapaq 10 cerecyte coil was then introduced into the microcatheter, and although the dpu was kinked, the device was able to advance.A slight resistance/friction was experienced.The reported issue that the coil delivery system was impeded in the microcatheter was not confirmed through the functional test performed on the returned device.The device was able to advance through the lab sample microcatheter with a slight resistance/friction.In addition, the embolic coil was also observed to be in good condition and not stretched as reported.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that three attempts were made to obtain additional information and the product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.[conclusion]: the healthcare professional reported that during the procedure, the physician could not advance nor retrieve the 2mm x 2cm deltapaq 10 cerecyte coil (cdf10020230 / s10531).As a result, the physician had to remove both the coil and the microcatheter.The coil was inspected after removal and was noted to be stretched.The physician used another 2mm x 2cm deltapaq 10 cerecyte coil to successfully complete the procedure.There was no report of any patient complication or adverse event.Multiple attempts to obtain product for analysis and obtain additional information were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.A review of manufacturing documentation associated with this lot (s10531) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.With the limited information available and without the device available for analysis, the reported customer complaint could not be confirmed.The exact cause of the reported event could not be conclusively determined; however, it is possible that when the physician removed the coil after it could not advance nor be retracted/retrieved, the coil could have become stretched during the removal.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 2cm deltapaq 10 cerecyte coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPAQ CERE 2MMX2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8889438
Report Number3008114965-2019-01120
Device Sequence Number11451912
Product Code HCG
UDI-Device Identifier00878528007067
UDI-Public00878528007067
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberCDF10020230
Device Lot NumberS10531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/12/2019
10/03/2019
10/07/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/12/2019
10/03/2019
10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1